COLDRID SYRUP

Each 5 ml contains: 
Paracetamol B.P   120 mg  
Chlorpheniramine Maleate 1 mg

Read this leaflet carefully before you take the medicine
• Keep this leaflet. You many need to read it again.
• If you have further questions, please ask your Pharmacist or Doctor.
• This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.

In this leaflet:

1. What Coldrid syrup is and what it is used for:
2. Precautions and warning before you take Coldrid syrup
3. How to take Coldrid syrup  
4. Possible side effects.
5. Possible interaction with food and/ or drugs
6. Symptoms and treatment of over dosage
7. How to store Coldrid syrup   
8. Further information

1. WHAT COLDRID SYRUP IS AND WHAT IT IS USED FOR 
Coldrid syrup is a proprietary medicine containing Paracetamol and Chlorpheniramine as the active drugs. Paracetamol is a non-narcotic analgesic which helps relief pain and fever. Paracetamol relieves fever by modulating the heat regulating centre in the brain. This blocks the effects of endogenous pyrogen. It relieves pain through the inhibition of prostaglandin synthesis and elevation of the pain threshold. Chlorpheniramine is an anti-histamine which prevents access of endogenous histamine to H1 receptor sites thus suppressing histamine induced allergic symptoms. 

2. PRECAUTIONS AND WARNING BEFORE YOU TAKE COLDRID SYRUP
Take special care or caution with Coldrid syrup if:   
• You have increased intraocular pressure, hyperthyroidism, CV or renal disease, hypertension, bronchial asthma, urine retention, prostatic hyperplasia, bladder neck obstruction or stenosing peptic ulcers. 

Contraindication:
• Do not take Coldrid syrup if:
• You are allergic or hypersensitive to any of the ingredients of Coldrid syrup. 
• You have acute asthmatic attack.      

Pregnancy and lactation:                                                                                                    
• Pregnant and breast feeding mothers are advised not to take Coldrid syrup neither are they to give it to their premature or new born infants.

Stop Taking Coldrid syrup:
• If a fever persist for 3days or more, or is recurrent. Seek medical attention immediately.

Taking other Medicines:
Please inform your Pharmacist or Doctor if you are taking or about to take any other medicine, including those obtained without a prescription.

Driving and using Machines:
Coldrid syrup may cause drowsiness and sedation, hence work that require alertness should be avoided.

3. HOW TO TAKE COLDRID SYRUP
• Coldrid syrup should be taken exactly as your Doctor or Pharmacist directs you.

Dosage:
Children above 5 years: 5 - 10 ml 3 - 4 times daily Or as directed by the physician.

4. POSSIBLE SIDE EFFECT
Like all medicines, Coldrid syrup can cause side effects, although not everybody gets them. Side effects like drowsiness, excitability in children, hypotension, dry mouth, palpitations, epigastric distress, rash and urticaria have been rarely reported. 

5. POSSIBLE INTERACTION WITH FOOD AND/ OR DRUGS 
Coldrid syrup should be used cautiously together and with monitoring in patients on CNS depressants, epinephrine, MAO inhibitors and sulfonylureas. Avoid use together with heparin and alcohol.

6. SYMPTOMS AND TREATMENT OF OVER DOSAGE
Signs and symptoms of overdose may include either CNS depression (sedation, reduced mental alertness, apnoea, CV collapse) or CNS stimulation (insomnia, hallucinations, tremors, seizures). Atropine like symptoms such as dry mouth, flushed skin, fixed and dilated pupils, and GI symptoms are common, especially in children. Overdose should be treated by inducing emesis with ipecac syrup followed by activated charcoal. Gastric lavage should be used in unconscious patients or if ipecac fails.

7. HOW TO STORE COLDRID SYRUP
Keep bottle out of reach or sight of children and in the original package. Store product below 300C, away from light. Always check the expiry date on the label and do not use product if the expiry date has passed.  

8. FURTHER INFORMATION
In addition to Paracetamol and Chlorpheniramine, other ingredients present in Coldrid syrup are: Menthol, sucrose, methyl paraben, propyl paraben, sodium citrate, citric acid, propylene glycol, ethanol, sodium saccharin, erythrosine red and flavour. 

Date of publication / review: Effective January, 2017, this publication is subject to review every two years and upon receipt of new product information.